A 27-year-old woman was admitted because of breathlessness, orthopnea, and hemoptysis. The present patient was diagnosed with congenitally corrected transposition of the great arteries (cc-TGA) and underwent systemic atrioventricular valve replacement for severe insufficiency at 23 years of age. She also had been treated with oral conjugated equine estrogen (Premarin) because of congenital pituitary dysfunction. Despite appropriate anticoagulation therapy with warfarin, echocardiography and fluoroscopy showed stuck leaflets of the prosthetic valve due to thrombosis. She underwent emergent surgical valve replacement. This rare association suggests that oral hormone replacement therapy poses a risk of thrombosis especially in patients with cc-TGA after prosthetic valve replacement.
All Science Journal Classification (ASJC) codes
- Pulmonary and Respiratory Medicine
- Cardiology and Cardiovascular Medicine